An approximation for minimum multicast route in optical networks with nonsplitting nodes

Longjiang Guo, Weili Wu, Feng Wang, My Thai

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Consider the problem of computing the minimum-weight multicast route in an optical network with both nonsplitting and splitting nodes. This problem can be reduced to the minimum Hamiltonian path problem when all nodes are nonsplitting, and the Steiner minimum tree problem when all nodes are splitting. Therefore, the problem is NP-hard. Previously, the best known polynomial-time approximation has the performance ratio 3. In this paper, we present a new polynomial-time approximation with performance ratio of 1+ρ, where ρ is the best known approximation performance ratio for the Steiner minimum tree in graph and it has been known that ρ < 1.55.

Original languageEnglish (US)
Pages (from-to)391-394
Number of pages4
JournalJournal of Combinatorial Optimization
Volume10
Issue number4
DOIs
StatePublished - Dec 1 2005
Externally publishedYes

Keywords

  • Multicast
  • Optical network
  • Splitting/nonsplitting node

ASJC Scopus subject areas

  • Computer Science Applications
  • Discrete Mathematics and Combinatorics
  • Control and Optimization
  • Computational Theory and Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An approximation for minimum multicast route in optical networks with nonsplitting nodes'. Together they form a unique fingerprint.

  • Cite this